# SDR CA050404004

- Difficulty date: March 21, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 9,232 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8011 · Engine Starter
- Part: Drive Assy
- Condition: Failed
- Location: Starter
- Component: Starter
- Component part number: LAMARPM1201
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE PROBLEM WAS DISCOVERED WHEN THE STARTER DID NOT ENGAGE TO START THE ENGINE.  THE STARTER BENDIX GEAR WAS FOUND TO BE IN PIECES.  THIS HAS BEEN THE THIRD TIME FOR THIS PROBLEM TO OCCUR.
